MAUDE Adverse Event Report: BERLIN HEART GMBH BERLIN HEART IKUS STATIONARY DRIVING UNIT; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BERLIN HEART IKUS STATIONARY DRIVING UNIT; VENTRICULAR ASSIST DEVICE
Model Number D03I-111X00
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have reviewed the production records of the excor stationary driving unit, s/n: (b)(6).Last preventive maintenance on the driver was performed by berlin heart inc service engineers on 12/12/2023 according to the manufacturer specifications.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
Berlin heart inc.Clinical affairs received a call from a physician at the hospital requesting assistance in troubleshooting incomplete ejection from the excor blood pump on a patient supported with excor vad system, who has a 9mm inflow cannula and 6mm outflow cannula with a 25ml excor blood pump.The physician stated that earlier in the evening it was noted that the blood pump had incomplete ejection in which the team adjusted the parameter settings on the ikus driver and administered afterload reduction to the patient, but still the pump continued to have incomplete ejection.The physician also stated that the wave form on the ikus had changed from normal pressure graph.Ca agreed with the physician to get a ct scan to check cannula placement and for outflow obstruction.Ca was contacted again following the ct scan, and informed when moving the patient back into the bed from the ct scanner, they noted that the waveform on the ikus went back to normal, and the pump immediately began ejecting completely.The waveform has been normal, and pump is completely injecting ever since.Throughout the event there were no alarms from the ikus.Pictures of the ikus waveforms during and after the event were reviewed by bhi ca and a bhi service engineer.The ikus was switched to the back-up device as a precaution.
 
Additional Manufacturer Narrative
Berlin heart received the excor ikus driver on 2/12/2024 for investigation.Upon receiving, the unit was inspected both internally and externally.The unit subsequently passed the initial startup test without errors.In addition, the unit was subjected to 24 hours of continuous operation on mock loop using the pneumatic settings provided by the site with no discernible issues.Therefore, the customer complaint could not be reproduced.However, the complaint was confirmed after reviewing the images submitted by the site that depicted the 'shark fin' shape pneumatic graph.The ikus driver was further evaluated by consulting the manufacturer of the driving unit, berlin heart gmbh.Based on the evaluation findings, it was determined that the intermittent failure of the left proportional valve resulted in the reported failure.Both the left proportional valve and the left compressor were replaced as a precautionary measure.After replacement, the ikus driver worked as intended, and completed a 48-hour continuous operation without any errors.

Brand Name
BERLIN HEART IKUS STATIONARY DRIVING UNIT
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key18689246
Report Number3004582654-2024-00009
Device Sequence Number7242825
Product Code DSQ
UDI-Device Identifier04260090040225
UDI-Public04260090040225
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD03I-111X00
Device Catalogue NumberD03I-111X00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2024
Supplement Date Received by Manufacturer02/04/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age18 MO
Patient SexMale
Patient Weight9 KG